Alert archive / Arizona / Wind Advisories in 2023
Wind Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 2, 2023, 2:31 AM MST for 6 counties in Arizona. It took effect at Apr 3, 2023, 2:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2023, 2:31 AM MST (09:31 UTC)
- In effect from
- Apr 3, 2023, 2:00 PM MST
- Expired
- Apr 3, 2023, 11:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4197 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WWUS75 KTWC 020931 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 231 AM MST Sun Apr 2 2023 AZZ501>515-022315- /O.NEW.KTWC.WI.Y.0008.230403T2100Z-230404T0600Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 231 AM MST Sun Apr 2 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM MST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...For all of Southeast Arizona. * WHEN...From 2 PM to 11 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
453 WWUS75 KTWC 022057 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 157 PM MST Sun Apr 2 2023 AZZ501>515-031100- /O.CON.KTWC.WI.Y.0008.230403T2100Z-230404T0600Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Douglas, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, Summerhaven, and Kitt Peak 157 PM MST Sun Apr 2 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM MST MONDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph. Higher gusts in the mountains. * WHERE...For all of Southeast Arizona. * WHEN...From 2 PM to 11 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust could reduce visibility for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
202 WWUS75 KTWC 030920 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 220 AM MST Mon Apr 3 2023 AZZ501>515-040000- /O.CON.KTWC.WI.Y.0008.230403T2100Z-230404T0600Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 220 AM MST Mon Apr 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph. Higher gusts in the mountains. * WHERE...For all of Southeast Arizona. * WHEN...From 2 PM to 11 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust could reduce visibility for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
347 WWUS75 KTWC 032058 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 158 PM MST Mon Apr 3 2023 AZZ502-504>506-040600- /O.NEW.KTWC.FZ.A.0002.230405T0900Z-230405T1500Z/ /O.CON.KTWC.WI.Y.0008.230403T2100Z-230404T0600Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 158 PM MST Mon Apr 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph. For the Freeze Watch, low temperatures Wednesday morning between 29 and 34 degrees. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...For the Wind Advisory, until 11 PM MST this evening. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects and create patchy blowing dust. Tree limbs could be blown down and a few power outages may result. Freezing temperatures could damage sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-503-507>515-040600- /O.CON.KTWC.WI.Y.0008.230403T2100Z-230404T0600Z/ Western Pima County-Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Nogales, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 158 PM MST Mon Apr 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Much of southeast Arizona. * WHEN...Until 11 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects and create patchy blowing dust. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
832 WWUS75 KTWC 040600 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1100 PM MST Mon Apr 3 2023 AZZ502-504>506-041400- /O.EXP.KTWC.WI.Y.0008.000000T0000Z-230404T0600Z/ /O.CON.KTWC.FZ.A.0002.230405T0900Z-230405T1500Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 1100 PM MST Mon Apr 3 2023 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-503-507>515-040700- /O.EXP.KTWC.WI.Y.0008.000000T0000Z-230404T0600Z/ Western Pima County-Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Nogales, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 1100 PM MST Mon Apr 3 2023 ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... Wind speeds will continue to diminish overnight. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:04 PM MST, 12 hours 27 minutes earlier.
Area forecast discussion, Apr 1, 2:04 PM MST, 12 hours 27 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 204 PM MST Sat Apr 1 2023 .SYNOPSIS...Warmer temperatures will prevail into Monday. Another weather system will bringing strong gusty winds to the area Monday and much cooler temperatures Tuesday into Wednesday. && .DISCUSSION...Mostly clear skies will prevail through Sunday despite a weak disturbance traversing our area tonight. High temperatures around or even slightly above normal, for a change, will occur Sunday and Monday. The difference between Sunday and Monday will be a slight increase in clouds Monday but much stronger winds. Strong winds and very low humidies are forecast for most of southeast Arizona, resulting in critical fire weather conditions over a large area. See Fire Weather section for more details. Much cooler air and less wind behind this system on Tuesday with highs being 12 to 22 degrees cooler than Monday. After a chilly Tuesday night, temperatures bounce back Wednesday, but still be below normal. A gradual warming trend will continue the rest of the work week with the latest trends showing high temperatures may be at or even slightly above normal again by next weekend. && .AVIATION...Valid through 03/00Z. Mainly clear skies or a few clouds AOA 20k ft through the period. SFC wind S-SW 10-15 kts with gusts 20-25kts til 02/03z then light terrain driven winds through 02/19z. W-NW SFC wind 10-15kts with gusts 20-25kts Sunday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warmer temperatures this weekend into Monday with very low humidity levels as min RHs will be below 10 percent in the valleys and 10-15 percent over the mountains. Another storm system is expected early next week with the main impact being a combination of strong winds and very low humidity levels on Monday, resulting in critical fire weather conditions. Sustained 20-foot winds up to 35 mph are expected. Will focus on areas where highest deal fuel load outweighs any greenup that has already occurred to hoist a Fire Weather Watch. This area will be from Three Points east and southward, or SE Fire Weather Zone 150 along with most of Zones 151 and 152. There is some potential for southern sky islands Zone 154 below 6000 feet to also be affected, but did not include this area in the Fire Weather Watch. Cooler and slightly more humid conditions will follow Tuesday into Wednesday but with significantly lighter wind. && .CLIMATE...March 2023 for Tucson goes into the record books as the 63rd warmest or 66th coolest at 2.8 degrees below normal and 42nd wettest at 0.10" above normal. This is the 3rd straight month that Tucson has recorded a monthly mean temperature being below normal and the first time since 1975 that the first three months of the year were all below normal. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for southeast AZZ150 and most of AZZ151>152. && KD Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:13 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.